Alert archive / Washington / Special Weather Statements in 2025
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 7, 2025, 12:08 PM PDT for Grant County, Washington. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 12:08 PM PDT (19:08 UTC)
- Expired
- Aug 7, 2025, 12:45 PM PDT
- In force
- 37 min
- Issued by
- NWS Spokane, WA
- Hail
- 0.25 in
- Wind
- 30
County Grant County, WA
The radar
The Spokane radar (KOTX), 121 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.1 hours before the alert went out and 400 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS86 KOTX 071908
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
1208 PM PDT Thu Aug 7 2025
WAZ034-035-044-071945-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1208 PM PDT Thu Aug 7 2025
...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 1245 PM
PDT...
At 1208 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southeast of Banks Lake South to 8
miles northeast of Moses Lake North to near Ephrata. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Moses Lake, Ephrata, Lakeview, Cascade Valley, Moses Lake North, Soap
Lake, Wilson Creek, Krupp, Irby, Marlin, Ruff, Laveview Park, Gloyd,
Moody, and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4733 11871 4711 11907 4710 11964 4741 11973
4740 11925 4763 11895
TIME...MOT...LOC 1908Z 336DEG 17KT 4746 11897 4729 11919 4729 11959
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:46 AM PDT, 1 hour 22 minutes earlier. Its key messages:
- Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
- Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1046 AM PDT Thu Aug 7 2025 .KEY MESSAGES... - Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle. - Drying and warming trend this weekend into next week. && .SYNOPSIS... The next system is expected mid morning on Thursday, bringing showers and thunderstorms and cooler temperatures, with highs mainly in the 70s. More typical summer weather returns this weekend into early next week, with temperatures rising back into the 80s and 90s. && .DISCUSSION... Today and Tonight: Yesterdays wave is still pushing through the Idaho Panhandle and bringing showers and isolated thunderstorms. Another wave is right on its heels. It will be dropping in from BC. It is expected to bring another round of showers and thunderstorms to the Cascades, northern mountains, and Idaho Panhandle. The rain amounts range (25-75 percentiles) for these areas is 0.25-0.5". Areas of Eastern Washington from Deer Park and Spokane could see a couple hundredths to a quart of an inch of rain. Pullman area has trended higher with half an inch possible. NBM continues to highlight potential thunder with these showers with around 20-40% chance. Best chances are Northeast Washington and Idaho Panhandle. Parameters are pointing to potentially stronger storms than yesterday. Outflow winds of 40+ mph, half inch hail, and heavy rainfall are potential impacts. The system exits overnight. Highs will be in the upper 70s and 80s. Lows will be in the 50s. Friday through Tuesday: The system is expected to be out of the area by Friday morning. High pressure off the coast will bring a broad ridge extending into southern BC. It will bring a warming, dry trend to the region through the middle of next week. Highs will climb back into the 80s and low 90s. JDC && .AVIATION... 18Z TAFS: Primarily VFR conditions expected through the period. A system will move across the region today with scattered showers and thunderstorms. Chances develop in the next few hours for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the thunderstorms could be strong, with brief heavy rain, gusty winds and small hail. Additionally, gusty winds will be found this afternoon, especially near the Cascades. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions. Moderate confidence in thunderstorms this afternoon. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 74 51 81 56 87 59 / 70 10 0 0 0 0 Coeur d'Alene 73 51 80 56 85 57 / 70 30 10 0 0 0 Pullman 71 46 76 50 82 53 / 50 20 0 0 0 0 Lewiston 80 55 85 60 90 62 / 40 20 0 0 0 0 Colville 72 41 82 47 88 49 / 80 10 0 0 0 0 Sandpoint 70 46 76 51 83 52 / 70 20 10 0 0 0 Kellogg 69 51 74 57 82 59 / 90 30 10 0 0 0 Moses Lake 78 49 85 55 90 59 / 20 0 0 0 0 0 Wenatchee 78 57 87 63 91 67 / 20 0 0 0 0 0 Omak 80 54 88 59 92 62 / 40 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 11:43 AM PDT, 25 minutes before
Special Weather Statement
National Weather Service Spokane WA
1143 AM PDT Thu Aug 7 2025
WAZ035-071915-
Upper Columbia Basin WA-
1143 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of western Lincoln and
east central Grant Counties through 1215 PM PDT...
At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Banks Lake South, or 24 miles north of Moses Lake,
moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wilson Creek and Stratford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4747 11938 4758 11923 4751 11893 4732 11915
TIME...MOT...LOC 1843Z 305DEG 7KT 4747 11917
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 11:44 AM PDT, 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
1144 AM PDT Thu Aug 7 2025
WAZ038-071915-
Okanogan Highlands WA-
1144 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Ferry
County through 1215 PM PDT...
At 1144 AM PDT, Doppler radar was tracking a strong thunderstorm 25
miles east of Nespelem Community, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Ferry
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4819 11862 4831 11849 4821 11821 4804 11842
TIME...MOT...LOC 1844Z 308DEG 12KT 4821 11848
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 11:46 AM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025
WAZ034-035-044-071915-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1146 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of central Grant County
through 1215 PM PDT...
At 1145 AM PDT, Doppler radar was tracking a strong thunderstorm over
Lakeview, or 20 miles northwest of Moses Lake, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ephrata, Lakeview, Soap Lake, and Laveview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Soap Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4736 11958 4750 11949 4744 11936 4731 11944
TIME...MOT...LOC 1845Z 297DEG 11KT 4739 11946
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
FewkesSpecial weather statement, Aug 7, 11:46 AM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025
IDZ001-071915-
Northern Panhandle ID-
1146 AM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and northeastern Pend Oreille Counties
through 1215 PM PDT...
At 1146 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving northeast at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4887 11695 4869 11662 4859 11694 4864 11704
4878 11704
TIME...MOT...LOC 1846Z 225DEG 16KT 4868 11696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Aug 7, 12:05 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Spokane WA
1205 PM PDT Thu Aug 7 2025
WAZ035-071930-
Upper Columbia Basin WA-
1205 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Adams
County through 1230 PM PDT...
At 1204 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Kahlotus, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Washtucna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4675 11854 4692 11841 4685 11820 4674 11834
4674 11851
TIME...MOT...LOC 1904Z 233DEG 20KT 4678 11840
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 12:08 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1208 PM PDT Thu Aug 7 2025
WAZ034-035-044-071945-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1208 PM PDT Thu Aug 7 2025
...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 1245 PM
PDT...
At 1208 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southeast of Banks Lake South to 8
miles northeast of Moses Lake North to near Ephrata. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Moses Lake, Ephrata, Lakeview, Cascade Valley, Moses Lake North, Soap
Lake, Wilson Creek, Krupp, Irby, Marlin, Ruff, Laveview Park, Gloyd,
Moody, and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4733 11871 4711 11907 4710 11964 4741 11973
4740 11925 4763 11895
TIME...MOT...LOC 1908Z 336DEG 17KT 4746 11897 4729 11919 4729 11959
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:06 PM PDT | Special Weather Statement | OTX | Lincoln | 24 min |
| Aug 6, 6:29 PM PDT | Special Weather Statement | OTX | Lincoln | 31 min |
| Aug 6, 6:53 PM PDT | Special Weather Statement | OTX | Lincoln | 37 min |
| Aug 6, 7:01 PM PDT | Special Weather Statement | OTX | Lincoln | 29 min |
| Aug 6, 7:28 PM PDT | Special Weather Statement | OTX | Lincoln | 32 min |
| Aug 7, 9:33 AM PDT | Special Weather Statement | OTX | Ferry | 27 min |
| Aug 7, 11:08 AM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Aug 7, 11:16 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:39 AM PDT | Special Weather Statement | OTX | Ferry | 36 min |
| Aug 7, 11:43 AM PDT | Special Weather Statement | OTX | Grant | 32 min |
| Aug 7, 11:44 AM PDT | Special Weather Statement | OTX | Ferry | 31 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Grant | 29 min |
| Aug 7, 11:50 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Okanogan | 4 min |
| Aug 7, 11:54 AM PDT | Flash Flood Warning | OTX | Ferry, Lincoln, Okanogan | 2 hr |
| Aug 7, 12:05 PM PDT | Special Weather Statement | OTX | Adams | 25 min |
| Aug 7, 12:13 PM PDT | Special Weather Statement | OTX | Ferry | 32 min |
| Aug 7, 12:29 PM PDT | Special Weather Statement | OTX | Adams | 31 min |
| Aug 7, 12:34 PM PDT | Special Weather Statement | OTX | Lincoln | 26 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Grant | 33 min |
| Aug 7, 12:56 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Aug 7, 1:02 PM PDT | Special Weather Statement | OTX | Stevens | 28 min |
| Aug 7, 1:13 PM PDT | Special Weather Statement | OTX | Adams | 32 min |
| Aug 7, 4:24 PM PDT | Special Weather Statement | OTX | Pend Oreille | 36 min |
| Aug 7, 9:46 AM PDT | Special Weather Statement | OTX | Latah | 29 min |
| Aug 7, 11:10 AM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 12:39 PM PDT | Special Weather Statement | OTX | Bonner | 36 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Shoshone | 33 min |
| Aug 7, 12:44 PM PDT | Special Weather Statement | OTX | Nez Perce | 31 min |
| Aug 7, 12:53 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 23 min |
| Aug 7, 1:14 PM PDT | Special Weather Statement | OTX | Lewis | 46 min |
| Aug 7, 1:16 PM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 1:20 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 25 min |
| Aug 7, 1:44 PM PDT | Special Weather Statement | OTX | Lewis | 31 min |
| Aug 7, 1:53 PM PDT | Special Weather Statement | OTX | Shoshone | 22 min |
| Aug 7, 2:43 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
| Aug 7, 3:11 PM PDT | Special Weather Statement | OTX | Lewis | 34 min |
| Aug 7, 3:29 PM PDT | Special Weather Statement | OTX | Benewah | 31 min |
| Aug 7, 4:09 PM PDT | Special Weather Statement | OTX | Shoshone | 36 min |
Nearby
Special Weather Statements in Washington, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.